Get E-Book on COVID-19

Q. What can cause pain at the joint?

Answered by
Dr. Pooja Pardhi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 25, 2016 and last reviewed on: Dec 19, 2019

Hi doctor,

My inner muscle is hurting in my upper right leg. I can touch and feel a small round lump at my upper leg joint. I am having it for the past three days. Today, I am feeling more pain. Please help.

Dr. Pooja Pardhi

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

I have gone through your query and can understand your health concern.

  • Pain at the joint can be due to injury to bones forming the joint or ligaments or bursa or muscles overlying the joint.
  • As per your query, you have lump over the joint. It may or may not be related to joint as there is no history of injury.
  • If it is causing restriction of joint movements then definitely it is related to the joint.
  • Lump can also be due to some soft tissue swelling or tumor of the muscles.
  • Other causes are infection of the joint forming an abscess which results in severe pain. In some cases tuberculosis of the joint can also present like this. You need proper evaluation.
  • In my opinion, you should consult an orthopedician as proper examination is necessary. You need an x-ray of the joint and MRI if required.
  • You can take some anti-inflammatory drug like tablet Acenac-P (combination of Aceclofenac and Paracetamol) twice daily after food for five days for pain relief.
  • Also, you can apply hot water bag over the joint for about 15-20 minutes thrice a day if it is a bony or muscular pain.

Revert back with the x-ray reports to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Hi doctor,

This lump or soft tissue swelling has happened to me many times before. But, after four to five days it has become normal. I have observed that this happens to me when I eat more sour food. But, I am not sure. I am afraid it is a cancer. Please help. Thank you.

Dr. Pooja Pardhi

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

  • As per your query, it is not present all the time. So, I think it is related to joint only.
  • Definitely it is not related to any kind of food. It is difficult to tell without proper examination. In my opinion, you should consult an orthopedician.
  • No need to worry as it is not there all the time, so cancer is unlikely. But, consult an orthopedician if you can for further physical evaluation.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Can I take Paracetamol tablets for my severe tooth pain?
Is the lump on my back fat or a tumor?
I have joint pain. Please help.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can a lump on the head be treated with medication?

Query: Hello doctor, My mom aged 52 years has got a small lump on her head three years back. Although it was not causing any pain, she is just curious to know if it can get treated by medication. She felt that its size increased slightly, but she does not prefer surgery. For your information, the present ...  Read Full »

Does my symptoms point towards autoimmune disease?

Query: Hello doctor,Based on the following, do I have an autoimmune disease:An overall feeling of sickness.Irregular heartbeat sometimes.Swollen and painful joints.Swollen legs, ankles, fingers, and toes.Headaches sometimes.Shortness of breath.Psoriasis arthritis.Visual problems, burning, itching, very dry...  Read Full »

If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

Query: Hello doctor, I am 18 years old. What if I have six tablets of 500 mg Paracetamol (Crocin advance) and seven tablets of 500 mg Mefenamic acid (Ponstan forte) at one go (within five minutes)? How bad will it be? What will the side effects be?  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.